Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Rhinoplasty surgery done. Using afrin puresea for dryness. Is it safe to take Calcort 30 mg?

User rating for this question
Answered by

Cosmetic & Plastic Surgeon
Practicing since : 1993
Answered : 65 Questions
As I indicated before in the previous posts , I was operated on of my Rhinoplasty surgery October the 24th . The operation came out nicely, with local anesthesia with local sedation. It lasted 3 hours 20 minutes. 70 stitches where placed in my nose, which the Dr said some would came out, others would be absorbed by the body, as they are made of intestinal parts of I don’t know which animal.
Before the operation they gave an injection of methyl prednisolone 40 mg.
had before the operation IM methylprednilolone 40 mg.
After my operation I am takinkg Cefuroxime axetil 1 tablet every 12 hours.
Claritin every 12 hours.
Loxomac 1 pill every 12 hours.
and several nose sprays :oxymetazoline 1 spray every 4 hours.
saline solutinon every 4 hours
Rhinocort Aqua spray every 12 hours (budesonide) .
I was very constipated for a while which the DR. attributed to the use of the antibiotic.
Right now the nose looks fine, just one side a bit inflamed, in its left side. The Dr just wanted to get rid of a hump I had and reduced the tip of the nose which looked falling down, for which he altered the nose, reduced , he did mention he used some kind of transplant to make the foundation of the new nose, probably at the bottom of the tip.
The problems are as followed
!) The left side is inflamed, I don’t know if it is really inflamed or he only fixed the hump, and did nothing with the base, if it’s inflamed, it’s because he did work with it.
2) At the very entrance of my noise where the transplant was made the septum is very much gone to left side , the entrance of that side of the nose is partially closed and it feels like a gate left open to that said ( nasal septum )
The purpose of the operation was to fix a deviated septum and bulky nose, and fallen, swollen turbinates.
Also the give it a more aesthetical finished.
Well the deviated septum is deviated to the entrance, to the left, not like before in the middle.
The Dr told me that it was maybe cause by inflammation and prescribed Dazen ( Danzen ) Serratiopeptidase 10 mg every 12 hours.
I am also using now, Afrin nasal pure sea spray to clean and avoid dryness of the nasal passage.
I am not using the Rhinocort Aqua spray.
I have had several Drs Visits where he has clean the operation out of wounds, falling stitches.
I did blow my nose lightly at the beginning with no bleeding, I did only had some bleeding the first 2 days, then gone. No pain, just a dripping nose, and a cold like feeling.
After the Dr told me to return to him after 14 days, for check up, I came back, 3 days after the 14day appointment that’s when he prescribed Danzen . Thant’s when the problem started, then came back on the 20th day because the problem worsen, and he prescribed Calcort 2 30 mg pills 4 days in a row, and came back on the 5th day. I only tool one pill of 30 mg, and I got swollen, and look kind of pale. Please look at my case history, and medicine taken and my VIH condition. I decided to stop the Calcort, which did gave me diminished inflation of the overall nose , a tiny improvement of the deviated septum. At the time I took Calcort, I was still on Danzen (Serratiopeptidase), drug interaction ?
I am applying now topical Rhinocort aqua exactly and the beginning of my nasal passage, right where the deviated septum is.
The Dr told me that the most difficult plastic surgery is the Rhinoplasty with great recurrence of second touch ups. He also mentioned that any repair could only be done after 3 months of healing the scars, because he did not want scar over scar tissue.
My brother who is a Medial Dr, not a plastic surgeon, told me that taking cortisone type drugs would not improve a mechanical condition as a deviated septum, the plastic surgeon said, that it would be no unusual that it comes back to its position as he has seen it once before, and that’s why he suggested the second operation 3 months later.
My questions are, will my body return to its normal after that single pill of 30 mg Calcort, I am swollen up, and kind of pale. What about the damage to my immune system since i have VIH and currently on antiretroviral therapy . I am only using topical Rhinocort right on the deviated septum. Could only 15 mg of Calcort be the right dosage?
Was the deviated septum a result of a bad plastic surgeon (he is only 32 years old, but with a lot of experience, and fame, he has about 4 interventions a week.
Is it normal a retouch after 3 months?

Posted Tue, 4 Dec 2012 in Beauty
Answered by Dr. Surindher 56 minutes later
Hello Sir,

I'm sorry to hear that your nasal problems still persist.

Serratiopeptidase and steroids are only for helping the swelling resolve... complete resolution does take around three months.

The redness could be just inflammation or some minimal infection which I wouldn't be able to comment on as I have not examined you.

With rhinoplasties, usually some revisions maybe needed in about 6-8% cases and yes can be operated only after 3- 6 months..

But if you were operated for a deviated septum and he thinks he has corrected it then it should not relapse so quickly.

If the septum was central at the entrance before , it should be the same even now, post procedure.

But he was right in suggesting that , we cannot do anything right it has to heal and settle down. Things will get better as the swelling subsides.

He may have suggested some massages for the swelling which you can do.

With regards to the minimal bleeding, yes there can be some blood spots and clots when you sneeze and clean your nose which is usually collected blood. No cause for concern.

The feeling or a runny nose is also normal after surgery for a few weeks

Please keep in touch with your surgeon and take the necessary medication and massages. And review at the end of three months.

Wishing you a speedy recovery

Above answer was peer-reviewed by
Follow-up: Rhinoplasty surgery done. Using afrin puresea for dryness. Is it safe to take Calcort 30 mg? 19 minutes later
I did upload 2 pictures of before and after operation.

My maine concern is the use of Calcort to avoid inflamation, becuase of my swolleen face, and my vih condition . I did stop taking it, since the swollen reduced by 50 % in one day, maybe a dosage of 15 mg could be the dosage?.
He did not mention about the massage please explain that to me .

If it wasnt because the deviated septum at the begining of the right nose, partially blocking the opening of my right noserill it everything would be fine.
The deviated septum was not iniatially there it was at te midle of the nose.

This new deviation comes at the begininig of the nose where he reconstructed the tip on the nose, and did some grafting ( trnasplants of my own tissue) on the root of the tip of my noice.
Answered by Dr. Surindher 1 hour later

Steroids are usually tapered off but since you have already stopped it, its fine.

Sometimes the cartilage that is used for grafting to the tip can move or can warp (bend) but that doesn't happens so immediately.

If anything needs to be done it has to be corrected after the swelling settles down i.e 3 months.

You could send us your pictures after 3 months so we could assess and tell you your options.

The massages are gentle massages along the side of the nose coming down to the tip but exact movements and pressures will vary according to what was done. But this gentle massage would help bring down the swelling.

Please give it a little time and things will get better.

Wishing you a speedy recovery

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor